Arizona, 2007

High Wind in Arizona, March 27, 2007

March 27, 2007 · NWS FGZ · 4 events in 4 counties and zones

A strong low pressure system moved across northern Arizona bringing strong winds and little rain.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FGZ wrote it up.

A strong low pressure system moved across northern Arizona bringing strong winds and little rain.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Mar 27, 3:00 AM MST, 6 hours earlier.

Area forecast discussion, Mar 27, 3:00 AM MST, 6 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
300 AM MST TUE MAR 27 2007

.SYNOPSIS...A STRONG PACIFIC STORM SYSTEM AND COLD FRONT WILL MOVE
ACROSS ARIZONA TODAY. THIS SYSTEM WILL BRING VERY WINDY CONDITIONS
TO NORTHERN ARIZONA. SCATTERED RAIN AND SNOW SHOWERS WILL DEVELOP
THIS AFTERNOON AND OVERNIGHT...MAINLY NORTH OF INTERSTATE 40. HIGH
PRESSURE WILL RETURN BY THE END OF THE WEEK...WITH WARMER AND DRY
CONDITIONS EXPECTED.

&&

.DISCUSSION...A STRONG TROUGH OF LOW PRESSURE AND ASSOCIATED SFC
COLD FRONT WILL MOVE ACROSS THE SRN GREAT BASIN AND ARIZONA TODAY.

THE MAIN IMPACT FROM THIS STORM WILL BE THE WINDS. EXPECT SOUTHWEST
WINDS TO INCREASE SIGNIFICANTLY DURING THE DAY. WINDS OF 30-40 MPH
AND GUSTS UP TO 55 MPH WILL DEVELOP ACROSS THE AREA BY EARLY
AFTERNOON...AND CONTINUE INTO THE EARLY EVENING. A WIND ADVISORY
REMAINS IN EFFECT FOR ALL OF NRN AZ TODAY.

DIVQ FORCING WILL BE STRONG AS THIS SYSTEM SWEEPS ACROSS AZ TODAY.
MODERATELY STABLE LAPSE RATES...HOWEVER...WILL BE PRESENT ACROSS
ACROSS MUCH OF SRN AND CENTRAL AZ AND WILL INHIBIT DEVELOPMENT OF
PCPN. BEST CHANCES FOR MEASURABLE PCPN WILL BE ACROSS NRN AZ FROM
KPRC-KFLG-KRQE NORTHWARD. SHOWERS ARE EXPECTED TO DEVELOP ALONG
THE COLD FRONT AS IT MOVES ACROSS THE STATE DURING THE DAY BUT THE
BEST CHANCES FOR PCPN WILL OCCUR OVERNIGHT AS THE COLD CORE OF THE
SYSTEM MOVES ACROSS AZ. SNOW LEVELS WILL FALL FROM 8-9KFT THIS
AFTERNOON TO BELOW 4KFT BY WEDNESDAY MORNING. BEST CHANCES FOR
ACCUMULATING SNOW WILL BE OVER THE HIGHER ELEVATIONS OF THE NRN
BORDER REGIONS WHERE A FEW INCHES ARE POSSIBLE. THE DRIER AND MORE
STABLE AIR MASS FARTHER SOUTH WILL SIGNIFICANTLY LIMIT PCPN/SNOW
AMOUNTS.

IT WILL BE MUCH COOLER ON WEDNESDAY AND THERE WILL SOME LINGERING
SHOWERS ACROSS THE AREA. A WARMING AND DRYING TREND WILL TAKE PLACE
THURSDAY THROUGH THE WEEKEND AS A HIGH PRESSURE RIDGE BUILDS INTO
THE REGION.  DB

&&

.AVIATION...FOR THE 12Z PACKAGE...SOUTHWEST WINDS WILL STEADILY
INCREASE THROUGH THE MORNING...BECOMING SUSTAINED AT 30-40 MPH WITH
LOCAL GUSTS OVER 55 MPH BY THIS AFTERNOON AS THE COLD FRONT SWEEPS
ACROSS THE AREA. A CHANCE OF SHOWERS WILL ALSO EXIST THROUGH THE
NEXT 24 HOURS AT AREA TAF SITES...THOUGH PRIMARILY ALONG AND NORTH
OF THE MOGOLLON RIM. EXPECT MAINLY MVFR CEILINGS AND VISIBILITIES IN
THE BANDS OF PRECIPITATION. AVIATION DISCUSSION NOT UPDATED FOR
AMENDMENTS.  KD

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FROM 6 AM MST UNTIL
8 PM MST TODAY AZZ 004>018-037>040.

&&
Hazardous weather outlook, Mar 27, 7:00 AM MST, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
700 AM MST TUE MAR 27 2007

AZZ004>018-037>040-280700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
700 AM MST TUE MAR 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

A STRONG PACIFIC STORM SYSTEM AND SURFACE COLD FRONT WILL MOVE ACROSS
ARIZONA TODAY. WINDS WILL INCREASE SUBSTANTIALLY DURING THE DAY TODAY
BECOMING SOUTHWEST 25-40 MPH WITH GUSTS OF 50-60 MPH BY THIS
AFTERNOON. A WIND ADVISORY /PHXNPWFGZ/ REMAINS IN EFFECT FOR ALL OF
NORTHERN ARIZONA THROUGH 8 PM MST THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 high wind. Local standard time, as filed.

High Wind, Western Mogollon Rim

When
March 27, 9:00 AM MST to 7:00 PM MST
Where
Western Mogollon Rim forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
35.839, -111.770 (the zone’s center; the record gives no point)

A strong cold front brought high winds to the area during the day.

High Wind, Little Colorado River Valley in Apache County

When
March 27, 9:00 AM MST to 7:00 PM MST
Where
Little Colorado River Valley in Apache County forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
35.396, -109.489 (the zone’s center; the record gives no point)

A strong cold front brought high winds to the area during the day.

High Wind, Little Colorado River Valley in Coconino County

When
March 27, 9:00 AM MST to 7:00 PM MST
Where
Little Colorado River Valley in Coconino County forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
35.620, -111.045 (the zone’s center; the record gives no point)

A strong cold front brought high winds to the area during the day. The visibility was reduced to 1/4 mile in blowing dust and sand at times between Tuba City and Sunset Crater.

High Wind, Eastern Mogollon Rim

When
March 27, 9:00 AM MST to 7:00 PM MST
Where
Eastern Mogollon Rim forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
35.620, -111.045 (the zone’s center; the record gives no point)

A strong cold front brought high winds to the area during the day.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arizona in 2007Every state in 2007This day in weather historyWarnings in Arizona, March 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 16805, 16806, 16807, 16808.